Flash Flood, Taney
- When
- June 20, 2:04 PM CST to 6:30 PM CST
- Where
- Taney County, 0.69 mi S of Branson
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.640, -93.220
A few city streets became impassable to motorists.
A pulse like thunderstorm developed over Branson and produced flash flooding on a few city streets.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A pulse like thunderstorm developed over Branson and produced flash flooding on a few city streets.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 20, 1:35 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT WED JUN 20 2007 .DISCUSSION... SHORT TERM (TONIGHT - FRIDAY)... A CLUSTER OF HEAVY THUNDERSTORMS HAVE DEVELOPED ACROSS EXTREME SOUTHWEST MISSOURI THIS AFTERNOON. THIS FEATURE DEVELOPED IN RESPONSE TO OUTFLOW INTERACTIONS TAPING INTO A MOIST AND UNSTABLE AIRMASS OVER TANEY...STONE...BARRY...MCDONALD...AND NEWTON COUNTIES. THESE COUNTIES ARE NOW WITHIN THE WARM SECTOR AS THE WARM FRONT LIES SOMEWHERE BETWEEN SPRINGFIELD AND THE ARKANSAS STATE LINE. EXPECT ADDITIONAL DEVELOPMENT ALONG THIS FRONT THROUGH LATE AFTERNOON AND THIS EVENING...WHICH MAY GIVE THE SPRINGFIELD METRO AREA A GOOD SHOT AT MEASURABLE RAIN TONIGHT. DUE TO HIGH PRESSURE BUILDING IN FROM THE DESERT SOUTHWEST...WIND FIELDS ARE WEAK...AND STORM MOTION VECTORS ARE EXTREMELY WEAK. THIS WOULD SUGGEST SLOW MOVING HEAVY THUNDERSTORMS OVER THE RUGGED AND ROCKY TERRAIN OF THE SOUTHERN MISSOURI OZARKS. WE ALL KNOW WHAT THIS COULD CAUSE...AND I WOULD ASSUME THAT SEVERAL AREAS WILL EXPERIENCE SOME LOCALIZED FLOODING BEFORE THE AFTERNOON AND EVENING IS OVER WITH. SEVERE POTENTIAL REMAINS LOW DUE TO CLOUD COVER HOLDING BACK TEMPS IN THE LOW AND MID 80S. AS WE HEAD INTO TONIGHTS PERIOD...ONGOING CONVECTION SHOULD WEAKEN TOWARD SUNSET...SETTING UP A FEW HOURS OF DRY WEATHER. A STORM COMPLEX IS EXPECTED TO DEVELOP OVER EASTERN IOWA AND PEEL SOUTHEAST ALONG THE PERIPHERY OF THE SUMMERTIME RIDGE. IF TONIGHTS THUNDERSTORM COMPLEX BEHAVES LIKE LAST NIGHTS OKLAHOMA COMPLEX DID...THEN GOOD AREAL COVERAGE OF RAIN WOULD BE LIKELY ACROSS ALL OF THE CWA. MODELS HOWEVER SUGGEST THAT THE COMPLEX WILL REMAIN EAST OF THE OZARKS...LEAVING CONDITIONS DRY THROUGH TOMORROW MORNING. THE FORECAST REALLY BECOMES IFFY FOR TOMORROW MORNING AND AFTERNOON...AND IS NEARLY 100% DEPENDENT UPON TONIGHTS CONVECTION AND TRACK. THE OVERNIGHT SHIFT WILL NEED TO MONITOR TONIGHTS CONVECTION...WHICH MAY CONVECTIVELY OVERTURN OUR AIRMASS IF IT PERHAPS SHIFTS IN...OR COULD SPREAD IN OUTFLOW BOUNDARIES WHICH WOULD ACT AS A TRIGGER FOR ADDITIONAL STORM DEVELOPMENT TOMORROW AFTERNOON. I MAINTAINED HIGHER POPS FOR TOMORROW SINCE GUIDANCE IS GOING LESS THAN 10 PERCENT IN ALL AREAS. BY FRIDAY THE GFS SHOWS THAT A BACK DOOR FRONT WILL TRY TO CARVE INTO THE SUMMERTIME RIDGE FROM THE NORTHEAST. A CONVECTIVE COMPLEX WOULD SURE HELP THIS BOUNDARY PUSH INTO THE OZARKS...HOWEVER IM NOT COMPLETELY CONVINCED THAT WILL HAPPEN. IN ANY CASE...AN AIRMASS HIGH IN WATER CONTENT WILL EXIST...ESPECIALLY WEST OF HIGHWAY 65...AND THAT SPELLS ADDITIONAL AFTERNOON THUNDERSTORMS ON A SCATTERED BASIS. CONTINUED LOW END PRECIP CHANCES FOR FRIDAY AS WELL. LONG TERM (SATURDAY - TUESDAY)... CONVECTION COULD BE EITHER APPROACHING OR ONGOING ACROSS THE CWA SATURDAY MORNING. BOTH THE GFS AND THE ECMWF SIGNAL A SUBSTANTIAL SHORTWAVE OVER NORTHEAST MISSOURI/EASTERN IOWA BY 12Z SATURDAY. THIS FEATURE WOULD ULTIMATELY TRIGGER A NOCTURNAL CONVECTIVE COMPLEX SOMEWHERE OVER THE REGION. REGARDING MY CWA...CENTRAL MISSOURI WOULD HAVE THE BEST SHOT AT EXPERIENCE RAIN FROM THIS SYSTEM. ALTHOUGH I CAN NOT RULE OUT PRECIP CHANCES AT ANY LOCATION GIVEN THE SMALL SCALE UNCERTAINTIES THAT EVOLVE FROM SUCH A COMPLEX. SO HAVE LEFT SOME PRECIP CHANCES GOING INTO SATURDAYS DAY PERIOD AS WELL. BY SUNDAY THE MODELS HAVE BEEN CONSISTENT WITH EXPANDING THE SUMMERTIME RIDGE DIRECTLY OVER THE EASTERN PLAINS AND OZARKS REGION. THIS WOULD COMMENCE AN EXTENDED PERIOD OF DRY WEATHER. IT WOULD ALSO CAUSE TEMPERATURES TO SOAR...POSSIBLY INTO THE MID 90S BY SUNDAY AND MONDAY. BY TUESDAY THE GFS SHOWS A FRONTAL SYSTEM WHICH ATTEMPTS TO SHIFT INTO MISSOURI. THE UPPER LEVEL FLOW OVER THE NORTHERN TIER STATES BEGINS TO FLATTEN OUT WHILE SUMMERTIME RIDGING BROADENS OVER MOST OF THE SOUTHERN CONUS...WITH WEAKNESS/SHEAR AXIS FROM MISSOURI DOWN THROUGH EAST TEXAS. THIS SCENARIO WOULD YIELD AFTERNOON PULSE CONVECTION OVER A LARGE SECTION OF THE DEEP SOUTH AND INTO SOUTHERN/CENTRAL MO. SUMMERTIME IS HERE CRAMER .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL AT BOTH THE SPRINGFIELD AND JOPLIN TERMINALS THROUGH THE PERIOD. ISOLATED TO WIDELY SCATTERED CONVECTION ONGOING ON CURRENT RADAR...SO WENT AHEAD AND ADDED VCTS TO BOTH TAFS FOR THIS AFTERNOON. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 213 PM CDT WED JUN 20 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 213 PM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS ARE LIKELY...WITH WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF ONE HALF INCH AND LOCALLY HEAVY RAINFALL. A FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT...WITH A FEW WIND GUSTS IN EXCESS OF 60 MPH BEING THE PRIMARY HAZARD. LOCALIZED AREAS OF FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI THURSDAY AFTERNOON. THE PRIMARY HAZARD EXPECTED IS WIND GUSTS TO 50 MPH. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY AFTERNOON AND FRIDAY NIGHT AS AN ORGANIZED AREA OF THUNDERSTORMS MOVES SOUTHWARD OUT OF THE UPPER MIDWEST. THE EXPECTED MOVEMENT OF THIS THUNDERSTORM COMPLEX IS UNCERTAIN AT THIS TIME AND SEVERE THUNDERSTORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN / CRAMER
The Springfield radar (KSGF), 68 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 flash flood. Local standard time, as filed.
A few city streets became impassable to motorists.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44586.